Indiana, 2022

Tornado and Hail in Indiana, March 6, 2022

March 6, 2022 · NWS IWX · 40 events in 14 counties and zones

A line of strong to locally severe thunderstorms tracked across much of northern Indiana producing pockets of damaging winds as well as a brief tornado in Cass County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A line of strong to locally severe thunderstorms tracked across much of northern Indiana producing pockets of damaging winds as well as a brief tornado in Cass County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 6, 12:06 AM CST, 24 minutes earlier.

Area forecast discussion, Mar 6, 12:06 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
106 AM EST Sun Mar 6 2022

.SYNOPSIS...
Issued at 1252 AM EST Sun Mar 6 2022

Expect rain showers with a chance for thunderstorms through Sunday
morning. Southwest winds will shift northwest through Sunday
afternoon, gusting up to 45 mph at times. A few stronger storms
are possible tonight, with the main threat being gusts of 50 mph
or greater. Otherwise, dry conditions are expected Sunday with
highs ranging from the mid to upper 40s near Lake Michigan to the
mid 60s near Lima Ohio. A rain and snow mix is expected Sunday
night into Monday.

&&

.UPDATE...
Issued at 940 PM EST Sat Mar 5 2022

Overall no significant changes to the going forecast. Prefrontal
trough currently entering our NW zones with a narrow band of
showers and isolated storms. No severe threat with this but
several upstream obs showing wind gusts around 40 kts and this
will be possible in our NW zones during the next few hours.
Primary front still well upstream and the catalyst for numerous
severe weather (including tornado) reports. Severe threat will
continue to diminish with time and eastward extent. Most latest
hi-res guidance indicates better instability and kinematics
getting pinched off to our south while better forcing and midlevel
lapse rates lift north of our area. Wouldn't rule out a stray 50kt
wind gust given at least some marginal instability remaining
overnight and obviously very strong flow just off the surface but
threat is low and isolated. 40 kt gusts will be much more
common...particularly behind the front into early Sunday morning.
Think wind advisory covers the potential threat best and will
hold with current headline and timing.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 159 PM EST Sat Mar 5 2022

The low level warm air advection wing pushes north into MI this
afternoon and the low pressure system passes by to our northwest
this evening and tonight. This allows the cold front to push through
Sunday morning. This evolution will allow a good push of warm air
into the area allowing many locations to reach around 70 degrees
especially south of US-30. Rain, then, will be able to push into the
area after 00z tonight. It has quite a bit of dry air to overcome
and may wait until after 3z in many western locations. Still looks
like the best chance for precipitation will come from the pre-
frontal trough as that's where the best moisture and forcing
resides. PWATs, columnar moisture, and large scale lift are all
conducive to precipitation, but 850 mb Tds are less than 10C and the
progressive nature of the shortwave for this setup will limit totals
to 0.1 to 0.2 in all locations.

The greater impact will likely come from the gusty winds. While
winds will be able to reach or possible top 30 mph this evening with
decent mixing, think the better wind gusts will come from the cold
front Sunday morning. I suppose there could be some gusty winds with
the remnant showers/storms moving through late tonight/early Sunday
so will leave the start time of the advisory the way it is. Decent
mixing along the front with a 60+ kts low level jet will likely
allow for a short period of around-wind-advisory threshold wind
gusts before the temp/precip gradients dissipate into the afternoon.
Will continue the longer time period for NW OH/Hillsdale county
where the later arrival of the front plus better mixing looks to
also provide an opportunity for advisory threshold gusts.

Temperatures look to stagnate in the 60s to upper 50s or slowly fall
ahead of the front early Sunday morning and will stagnate or slowly
fall from west to east behind the front Sunday.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 159 PM EST Sat Mar 5 2022

After the lull during the day Sunday, another wave will provide more
precipitation to the area Sunday night. Thinking the ground will be
primed for better seepage with the warmer temperatures today and the
light precipitation tonight so that the precipitation received
Sunday night will have more of a limited response on the rivers,
sending a few into minor flood. This is as 1 to 1.5 inch rain falls
south of US-24 with tapered amounts farther northwest. This will
have better columnar moisture, 850 mb Tds near 10C, and large scale
ascent to help create those higher totals when compared to tonight's
expected totals.

Cold air will attempt to seep into northwestern areas as this second
wave passes through allowing for a return to some wintry
precipitation before the deformation band moves out of the area
Monday evening. Rain and snow are expected to be the primary
precipitation types, but could also see some sleet and drizzle at
times as well. This will cut into the resulting snow totals, which
look to stay below an inch.

Mid level height rises, mid level ridging, and surface high pressure
come in Tuesday putting us into a quieter pattern for mid week
next week with precipitation sliding out south and east of the
area. The next chance for precipitation comes in late week as a
trough digs into Plains and the baroclinic zone enters Great Lakes
region. Temperatures around this time frame remain around normal
before the late week disturbance.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1252 AM EST Sun Mar 6 2022

VFR to MVFR conditions are expected at the TAF sites, with the
main focus being gusty winds and chances for thunderstorms
overnight into Sunday. Brief drops to IFR are possible in any
heavier showers or thunderstorms. Convection has begun with two
pre- frontal troughs ahead of the main cold front. One is just
east and south of the KFWA terminal, the other is over the Chicago
area. Outside of maybe a shower at KFWA-expect the first line to
continue eastward with no impact to the terminals. Shower activity
may fill in the gap between the two lines, but otherwise expect a
lull in activity before the second moves through the area with
southwest winds gusting to around 30 to 35 knots at times. The
second line will move through between 7-11z, with gusts up to 45
knots or greater possible in any heavier showers or T-storms.
Gusts upstream have been much greater (some severe strength-65
knots or more), but we're losing instability now so confidence
wasn't high enough to include in the TAF yet. Once the front goes
through, we'll see blustery west- northwest winds and MVFR
ceilings before things clear out this afternoon/early evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 11 AM EST /10 AM CST/ this morning for
     INZ003>009-012>018-020-022>027-032>034.

MI...Wind Advisory until 3 PM EST this afternoon for MIZ081.

     Wind Advisory until 11 AM EST this morning for MIZ077>080.

OH...Wind Advisory until 3 PM EST this afternoon for OHZ001-002-004-
     005-015-016-024-025.

LM...Gale Warning until 1 PM EST this afternoon for LMZ043-046.

&&

UPDATE...AGD
SYNOPSIS...MCD
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 5, 2:07 PM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
307 PM EST Sat Mar 5 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>080-061130-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-
307 PM EST Sat Mar 5 2022 /207 PM CST Sat Mar 5 2022/

...WIND ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO
11 AM EST /10 AM CST/ SUNDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

An isolated thunderstorm is possible late tonight. Isolated wind
gusts to 50 mph are possible with any stronger shower or storm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Some locally heavy rainfall is possible late Sunday night into
Monday, mainly along and south of US Route 24 corridor that could
lead to some minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MIZ081-OHZ001-002-004-005-015-016-024-025-061130-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
307 PM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY...

This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Some locally heavy rainfall is possible late Sunday night into
Monday, mainly along and south of US Route 24 corridor that could
lead to some minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-061130-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
307 PM EST Sat Mar 5 2022

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SUNDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

An isolated thunderstorm is possible tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

A gale warning will remain in effect until midday Sunday. Hazardous
conditions for small craft will persist through Sunday afternoon.

In the hours before

Special weather statement, Mar 6, 12:16 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
116 AM EST Sun Mar 6 2022

INZ018-026-027-032>034-OHZ005-015-016-024-025-060700-
Jay IN-Blackford IN-Adams IN-Wells IN-Allen IN-Grant IN-Henry OH-
Allen OH-Putnam OH-Van Wert OH-Paulding OH-
116 AM EST Sun Mar 6 2022

...Strong thunderstorms will impact portions of southeastern Allen,
southeastern Grant, Blackford, southeastern Wells, Adams, Jay,
Putnam, southern Paulding, southeastern Henry, Van Wert and western
Allen Counties through 200 AM EST...

At 116 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Convoy to near Dunkirk. Movement was east
at 65 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Convoy around 120 AM EST.

Other locations in the path of these storms include Kalida,
Continental, Ottawa, Glandorf, Leipsic, Spencerville and Deshler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4067 8422 4068 8422 4068 8446 4073 8446
      4073 8480 4043 8480 4037 8522 4038 8522
      4038 8552 4102 8498 4124 8388 4106 8388
TIME...MOT...LOC 0616Z 253DEG 56KT 4098 8475 4042 8517

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MARSILI

The radar

The Northern Indiana radar (KIWX), 97 km away, was scanning. The volume nearest the first event began at 06:31 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, La Porte

When
March 6, 12:30 AM CST to 12:31 AM CST
Where
La Porte County, 1.03 mi W of Pinola
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.600, -86.820

The public reported a large tree was split. Unknown on exact size.

Thunderstorm Wind, La Porte

When
March 6, 12:30 AM CST to 12:31 AM CST
Where
La Porte County, 1.38 mi S of Hudson Lake
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.700, -86.550

The public reported numerous trees and large branches down over a road.

Thunderstorm Wind, White

When
March 6, 1:40 AM EST to 1:41 AM EST
Where
White County, 2.09 mi W of Wolcott
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.770, -87.070

Local media reported nine large trees were uprooted.

Thunderstorm Wind, White

When
March 6, 1:54 AM EST to 1:55 AM EST
Where
White County, 2.94 mi NW of Guernsey
Measured
64 kt (74 mph) measured gust
Reported by
Public
Coordinates
40.830, -86.840

Local media relayed a 74 mph wind gust from the public.

Thunderstorm Wind, White

When
March 6, 2:00 AM EST to 2:01 AM EST
Where
White County, Reynolds
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.750, -86.870

The public reported a tree was snapped over a house with damage to the roof of the residence.

Tornado, Cass

When
March 6, 2:05 AM EST to 2:06 AM EST
Where
Cass County, 3.88 mi NNW of Lake Cicott to 3.81 mi SW of Royal Center
Rating
EF0
Path length
0.41 mi
Path width
25 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
40.822, -86.548

A tornado briefly touched down south of the intersection of W CR 400 N and N CR 925 W causing damage to some trees as well as a house chimney. The tornado moved quickly northeast and ripped off a enclosed porch from a residence at the intersection of W CR 400 N and N CR 900 W, throwing it around 175 feet over the house. Some trees were damaged on the property with a hanging shed door being blown off (east facing) due to intrusion of wind on the south side from a broken window and open door. Vehicles in the shed were not damaged. An empty silo to the north of the house was thrown along the road with debris into the adjacent field (this was straight line wind related). The debris ended out in the open field on the NE side of the intersection noted above. A pine tree on the SE side of the intersection was also snapped and thrown into this same field from the SW.

Thunderstorm Wind, Pulaski

When
March 6, 1:10 AM CST to 1:11 AM CST
Where
Pulaski County, 0.52 mi W of Star City
Measured
60 kt (69 mph) estimated gust
Reported by
Utility Company
Coordinates
40.970, -86.560

Local electrical crews reported five broken power poles. Diameter was not known.

Thunderstorm Wind, Fulton

When
March 6, 2:20 AM EST to 2:21 AM EST
Where
Fulton County, 0.69 mi S of Rochester
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
41.060, -86.220

The public reported multiple large uprooted trees.

Thunderstorm Wind, Marshall

When
March 6, 2:20 AM EST to 2:21 AM EST
Where
Marshall County, Culver
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.220, -86.430

The public reported a carport, anchored three feet into the ground, was blown over.

Thunderstorm Wind, Cass

When
March 6, 2:22 AM EST to 2:23 AM EST
Where
Cass County, 0.87 mi NW of Logansport
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.760, -86.360

The AWOS at the Logansport Airport recorded a 58 mph wind gust.

Thunderstorm Wind, Cass

When
March 6, 2:25 AM EST to 2:26 AM EST
Where
Cass County, 0.69 mi N of Logansport
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.760, -86.350

The public reported a tree of unknown size fell onto power lines.

Thunderstorm Wind, Marshall

When
March 6, 2:29 AM EST to 2:30 AM EST
Where
Marshall County, 0.86 mi NW of Argos
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
41.240, -86.260

A INDOT mesonet site northwest of Argos recorded a 62 mph wind gust.

Thunderstorm Wind, Cass

When
March 6, 2:29 AM EST to 2:30 AM EST
Where
Cass County, 0.69 mi N of Galveston Arpt
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
40.590, -86.250

An anemometer at the Galveston airport recorded a 67 mph wind gust.

Thunderstorm Wind, Cass

When
March 6, 2:30 AM EST to 2:31 AM EST
Where
Cass County, 0.87 mi NW of Logansport
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.760, -86.360

The public reported a tree of unknown size fell onto a parked vehicle.

Thunderstorm Wind, Wabash

When
March 6, 3:00 AM EST to 3:01 AM EST
Where
Wabash County, 0.69 mi N of North Manchester
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.010, -85.770

The public reported a lean-to style airplane hangar and anchoring posts destroyed.

Thunderstorm Wind, Whitley

When
March 6, 3:00 AM EST to 3:01 AM EST
Where
Whitley County, 2.59 mi SW of Columbia City
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.140, -85.510

The public reported a pool was destroyed.

Thunderstorm Wind, Whitley

When
March 6, 3:00 AM EST to 3:01 AM EST
Where
Whitley County, 0.86 mi SW of Columbia City
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
41.160, -85.490

Local officials reported a building suffered a partially torn roof.

Thunderstorm Wind, Huntington

When
March 6, 3:05 AM EST to 3:06 AM EST
Where
Huntington County, 1.04 mi W of Huntington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.880, -85.500

The public reported siding and insulation was removed from a home.

Thunderstorm Wind, Allen

When
March 6, 3:10 AM EST to 3:11 AM EST
Where
Allen County, 0.52 mi W of Ft Wayne
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
41.070, -85.140

County dispatch relayed receiving reports of power flashes and tree damage across the entire county.

Thunderstorm Wind, Huntington

When
March 6, 3:15 AM EST to 3:16 AM EST
Where
Huntington County, 1.05 mi E of Huntington Muni Arpt
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
40.850, -85.450

A 68 mph wind gust was recorded at the Huntington airport AWOS.

Thunderstorm Wind, Allen

When
March 6, 3:15 AM EST to 3:16 AM EST
Where
Allen County, 2.5 mi WSW of Wallen
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.150, -85.210

The public reported a large tree was snapped.

Thunderstorm Wind, Allen

When
March 6, 3:16 AM EST to 3:17 AM EST
Where
Allen County, 0.69 mi N of (Fwa)baer Fld Ft Way
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
40.990, -85.180

The ASOS at Fort Wayne International Airport recorded a 67 mph wind gust.

Thunderstorm Wind, Allen

When
March 6, 3:19 AM EST to 3:20 AM EST
Where
Allen County, 0.87 mi NW of Poe
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.940, -85.090

An amateur radio operator reported a 60 mph wind gust.

Thunderstorm Wind, Huntington

When
March 6, 3:19 AM EST to 3:20 AM EST
Where
Huntington County, 0.69 mi N of Huntington Muni Arpt
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.860, -85.470

Emergency management officials reported a power pole was down on State Route 5, jsut south of US 224.

Thunderstorm Wind, Allen

When
March 6, 3:20 AM EST to 3:21 AM EST
Where
Allen County, Zanesville
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.920, -85.280

The public reported a large pine tree was uprooted.

Thunderstorm Wind, Allen

When
March 6, 3:20 AM EST to 3:21 AM EST
Where
Allen County, 2.61 mi E of Waynedale
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.020, -85.130

The public reported a large tree was uprooted.

Thunderstorm Wind, Allen

When
March 6, 3:20 AM EST to 3:21 AM EST
Where
Allen County, 0.69 mi N of New Haven
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.080, -85.020

The public reported a door with framing flew into a car. The door was not rom the same property as the car.

Thunderstorm Wind, Allen

When
March 6, 3:20 AM EST to 3:21 AM EST
Where
Allen County, 0.69 mi N of Ft Wayne
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.080, -85.130

The public reported a tree fell onto a home. The exact amount of damage was unknown.

Thunderstorm Wind, Allen

When
March 6, 3:21 AM EST to 3:22 AM EST
Where
Allen County, 1.73 mi NE of Royal Oaks
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.120, -85.060

A trained spotter recorded a 59 mph wind gust.

Thunderstorm Wind, Allen

When
March 6, 3:21 AM EST to 3:22 AM EST
Where
Allen County, 1.73 mi NE of Royal Oaks
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.120, -85.060

A trained spotter reported a section of wooden fence was blown down.

Hail, Allen

When
March 6, 3:23 AM EST to 3:24 AM EST
Where
Allen County, 1.38 mi N of River Haven
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
41.100, -85.050

Thunderstorm Wind, Allen

When
March 6, 3:25 AM EST to 3:26 AM EST
Where
Allen County, 0.87 mi NE of Taylor Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.130, -84.860

The public reported a grain bin was dented. Unknown if from the wind or debris.

Thunderstorm Wind, De Kalb

When
March 6, 3:25 AM EST to 3:26 AM EST
Where
De Kalb County, 0.69 mi N of St Joe
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.330, -84.900

The public reported a trampoline was destroyed with parts of it piercing through a garage wall.

Thunderstorm Wind, De Kalb

When
March 6, 3:25 AM EST to 3:26 AM EST
Where
De Kalb County, 2.14 mi SSW of Moore
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.370, -84.960

The public reported several three inch diameter tree branches were broken.

Thunderstorm Wind, Wells

When
March 6, 3:29 AM EST to 3:30 AM EST
Where
Wells County, 0.87 mi NW of Domestic
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.630, -85.090

The public reported a large evergreen tree was uprooted.

Thunderstorm Wind, Allen

When
March 6, 3:30 AM EST to 3:31 AM EST
Where
Allen County, Townley
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.020, -84.870

Emergency management officials reported a large, approximately 60 foot by 100 foot machine shed was destroyed.

Thunderstorm Wind, Allen

When
March 6, 3:30 AM EST to 3:31 AM EST
Where
Allen County, 2.76 mi S of Cedarville
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.160, -85.020

The public reported a few three inch tree limbs broken as well as at least 1 power pole of unknown diameter.

Thunderstorm Wind, Allen

When
March 6, 3:35 AM EST to 3:36 AM EST
Where
Allen County, 1.38 mi N of River Haven
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.100, -85.050

The public reported trees were either uprooted or snapped.

Thunderstorm Wind, Blackford

When
March 6, 3:35 AM EST to 3:36 AM EST
Where
Blackford County, Hartford City
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.450, -85.370

The public reported trees were blown down.

Thunderstorm Wind, Jay

When
March 6, 3:45 AM EST to 3:46 AM EST
Where
Jay County, 1.58 mi E of Antioch
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.370, -84.900

The public reported a play set and trampoline was blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2022Every state in 2022This day in weather historyThe tornado archive for Indiana, 2022Warnings in Indiana, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016490, 1016491, 1016492, 1015610, 1016493, 1015598, 1016494, 1016495, 1016496, 1015599, 1016497, 1015604, 1015609, 1016498, 1016499, 1016500, 1016501, 1016502, 1016503, 1015600, 1016504, 1015601, 1015602, 1016505, 1016506, 1016507, 1016508, 1016509, 1015605, 1016510, 1015597, 1016511, 1016512, 1016513, 1016514, 1016515, 1016516, 1015603, 1015607, 1015606.